Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 133, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 2, 2002, 5:22 PM CDT for Hardeman County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2002, 5:22 PM CDT (22:22 UTC)
- Expired
- Jul 2, 2002, 6:05 PM CDT
- In force
- 43 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Hardeman County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1523 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
057 WUUS54 KMEG 022222 SVRMEM TNC069-022305- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 522 PM CDT TUE JUL 2 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARDEMAN COUNTY IN SOUTHWEST TENNESSEE * UNTIL 605 PM CDT. * AT 519 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER HORNSBY...MOVING WEST AT 20 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 600 PM CDT INCLUDE... SILERTON... HORNSBY... TOONE... BOLIVAR... WHITEVILLE...HICKORY VALLEY... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3516 8870 3534 8870 3537 8917 3512 8919
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:30 AM CDT, 7 hours 52 minutes earlier.
Area forecast discussion, Jul 2, 9:30 AM CDT, 7 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 930 AM CDT TUE JUL 2 2002 ABUNDANT SUNSHINE AND LIGHT WINDS ARE ALLOWING A QUICK WARMUP THIS MORNING. SURFACE MOISTURE IS STILL AROUND...SO HEATING SHOULD PROVIDE AFTERNOON/EVENING THUNDERSTORMS. MANY OF THESE STORMS WILL MOVE TO THE NORTHWEST ONCE THEY FORM. .MEG...NONE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:43 PM CDT | Severe Thunderstorm Warning | MEG | Chester, McNairy | 47 min |
| Jul 2, 5:02 PM CDT | Severe Thunderstorm Warning | MEG | Henderson | 43 min |
| Jul 2, 5:33 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Madison | 42 min |
| Jul 2, 5:49 PM CDT | Severe Thunderstorm Warning | MEG | Gibson | 26 min |
| Jul 2, 6:06 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman, Madison | 39 min |
| Jul 2, 6:19 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.